Alert archive / Indiana / Winter Storm Watches in 2015
Winter Storm Watch 2, NWS Indianapolis, IN
NWS Indianapolis, IN issued this winter storm watch at Jan 30, 2015, 12:33 PM EST for 27 counties in Indiana. It took effect at Jan 31, 2015, 7:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Jan 30, 2015, 12:33 PM EST (17:33 UTC)
- In effect from
- Jan 31, 2015, 7:00 PM EST
- Expired
- Jan 31, 2015, 2:18 PM EST
- In force
- Issued by
- NWS Indianapolis, IN
All 27 counties
Boone County, IN, Carroll County, IN, Clay County, IN, Clinton County, IN, Delaware County, IN, Fountain County, IN, Hamilton County, IN, Hancock County, IN, Hendricks County, IN, Henry County, IN, Howard County, IN, Johnson County, IN, Madison County, IN, Marion County, IN, Montgomery County, IN, Morgan County, IN, Owen County, IN, Parke County, IN, Putnam County, IN, Randolph County, IN, Rush County, IN, Shelby County, IN, Tippecanoe County, IN, Tipton County, IN, Vermillion County, IN, Vigo County, IN, Warren County, IN
The radar
The Indianapolis radar (KIND), 27 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.6 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
872 WWUS43 KIND 301733 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1233 PM EST FRI JAN 30 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH EARLY MONDAY MORNING... INZ021-028>031-035>049-051>057-310145- /O.NEW.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1233 PM EST FRI JAN 30 2015 ...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HAZARDOUS WEATHER... * ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR BETWEEN EARLY SUNDAY MORNING AND EARLY SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMF
5 follow-up statements
705 WWUS43 KIND 302045 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 345 PM EST FRI JAN 30 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH EARLY MONDAY MORNING... INZ021-028>031-035>049-051>057-310445- /O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 345 PM EST FRI JAN 30 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HAZARDOUS WEATHER... * ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SMF
588 WWUS43 KIND 310324 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1024 PM EST FRI JAN 30 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH EARLY MONDAY MORNING... INZ021-028>031-035>049-051>057-311130- /O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE 1024 PM EST FRI JAN 30 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HAZARDOUS WEATHER... * ACCUMULATIONS: 6 TO 9 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
223 WWUS43 KIND 310851 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 351 AM EST SAT JAN 31 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH EARLY MONDAY MORNING... INZ051>053-311000- /O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ VIGO-CLAY-OWEN- INCLUDING THE CITY OF...TERRE HAUTE 351 AM EST SAT JAN 31 2015 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER STORM WATCH. PRECIPITATION TYPE WILL GENERALLY BE IN THE FORM OF RAIN AND RAIN/SNOW FOR DURATION OF EVENING...LIMITING ANY SNOW AMOUNTS. $$ INZ021-031-311700- /O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ /O.NEW.KIND.WS.W.0002.150201T0000Z-150202T1200Z/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 351 AM EST SAT JAN 31 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WARNING IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR...CONFIDENCE IS HIGH IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ028>030-035>049-054>057-311700- /O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 351 AM EST SAT JAN 31 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. HAZARDOUS WEATHER... * ACCUMULATIONS: 4 TO 9 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
474 WWUS43 KIND 311602 WSWIND URGENT - WINTER WEATHER MESSAGE...RESENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1059 AM EST SAT JAN 31 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH EARLY MONDAY MORNING... INZ051>053-311700- /O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ VIGO-CLAY-OWEN- INCLUDING THE CITY OF...TERRE HAUTE 1059 AM EST SAT JAN 31 2015 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELLED THE WINTER STORM WATCH. PRECIPITATION TYPE WILL GENERALLY BE IN THE FORM OF RAIN AND RAIN/SNOW FOR DURATION OF EVENING...LIMITING ANY SNOW AMOUNTS. $$ INZ021-031-010015- /O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ /O.NEW.KIND.WS.W.0002.150201T0000Z-150202T1200Z/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 1059 AM EST SAT JAN 31 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WARNING IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR...CONFIDENCE IS HIGH IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ028>030-035>049-054>057-010015- /O.CON.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE 1059 AM EST SAT JAN 31 2015 ...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING... A WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH MONDAY MORNING. HAZARDOUS WEATHER... * ACCUMULATIONS: 4 TO 9 INCHES OF SNOW IS POSSIBLE. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * THE WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH MONDAY MORNING. HOWEVER...THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR EARLY SUNDAY MORNING THROUGH SUNDAY EVENING. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS MEDIUM TO HIGH THAT HEAVY SNOW WILL OCCUR... HOWEVER THERE IS LOWER CONFIDENCE IN EXACT AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST SNOW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
016 WWUS43 KIND 311918 WSWIND URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE INDIANAPOLIS IN 218 PM EST SAT JAN 31 2015 ...SIGNIFICANT ACCUMULATING SNOWFALL EXPECTED TONIGHT THROUGH EARLY MONDAY MORNING... INZ054>057-312030- /O.CAN.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ MORGAN-JOHNSON-SHELBY-RUSH- INCLUDING THE CITY OF...SHELBYVILLE 218 PM EST SAT JAN 31 2015 ...WINTER STORM WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS CANCELED THE WINTER STORM WATCH. ACCUMULATING SNOW IS STILL EXPECTED FOR THIS AREA...HOWEVER SNOWFALL AMOUNTS WILL FALL BELOW WINTER WEATHER WARNING AND ADVISORY THRESHOLDS. A TOTAL OF 2 TO 4 INCHES OF SNOW IS STILL POSSIBLE BY EARLY MONDAY MORNING. $$ INZ028>030-035>042-010330- /O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ /O.EXA.KIND.WS.W.0002.150201T0000Z-150202T1200Z/ WARREN-TIPPECANOE-CLINTON-FOUNTAIN-MONTGOMERY-BOONE-TIPTON- HAMILTON-MADISON-DELAWARE-RANDOLPH- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT... CRAWFORDSVILLE...ANDERSON...MUNCIE 218 PM EST SAT JAN 31 2015 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER STORM WARNING FOR PORTIONS OF CENTRAL INDIANA...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * ACCUMULATIONS: 5 TO 8 INCHES OF SNOW. THE PERIOD OF HEAVIEST SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY NIGHT. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. PERIODS OF MODERATE TO HEAVY SNOW WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL DIFFICULT OR IMPOSSIBLE. SOME UNPLOWED ROADS MAY BECOME IMPASSIBLE. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT. TIMING... * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE SNOW WILL CONTINUE SUNDAY...THEN END EARLY MONDAY MORNING FROM WEST TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS HIGH THAT MODERATE TO HEAVY SNOW WILL OCCUR AT TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN FREEZING RAIN MAY MIX IN FOR A VERY SHORT DURATION. HOWEVER...THERE IS LOWER CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST AND HIGHER SNOWFALL TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ021-031-010330- /O.CON.KIND.WS.W.0002.150201T0000Z-150202T1200Z/ CARROLL-HOWARD- INCLUDING THE CITY OF...KOKOMO 218 PM EST SAT JAN 31 2015 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. HAZARDOUS WEATHER... * ACCUMULATIONS: 9 TO 12 INCHES OF SNOW IS POSSIBLE. THE PERIOD OF HEAVIEST SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON INTO SUNDAY NIGHT. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. PERIODS OF MODERATE TO HEAVY SNOW WITH BLOWING AND DRIFTING SNOW MAKING TRAVEL DIFFICULT OR IMPOSSIBLE. SOME UNPLOWED ROADS MAY BECOME IMPASSIBLE. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON INTO SUNDAY NIGHT. TIMING... * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE SNOW WILL CONTINUE SUNDAY...THEN END EARLY MONDAY MORNING FROM WEST TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS HIGH THAT MODERATE TO HEAVY SNOW WILL OCCUR AT TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN FREEZING RAIN MAY MIX IN FOR A VERY SHORT DURATION. HOWEVER...THERE IS LOWER CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST AND HIGHER SNOWFALL TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ INZ043>049-010330- /O.UPG.KIND.WS.A.0002.150201T0000Z-150202T1200Z/ /O.NEW.KIND.WW.Y.0006.150201T0000Z-150202T1200Z/ VERMILLION-PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY- INCLUDING THE CITY OF...INDIANAPOLIS 218 PM EST SAT JAN 31 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A WINTER WEATHER ADVISORY FOR PORTIONS OF CENTRAL INDIANA...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST MONDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. HAZARDOUS WEATHER... * ACCUMULATIONS: 3 TO 5 INCHES OF SNOW. THE PERIOD OF MODERATE TO HEAVY SNOW IS EXPECTED DURING THE DAYTIME HOURS ON SUNDAY. * BLOWING AND DRIFTING SNOW...ESPECIALLY SUNDAY AFTERNOON AND EVENING. IMPACTS... * SNOW COVERED ROADS WITH VERY HAZARDOUS DRIVING CONDITIONS. * BLOWING AND DRIFTING SNOW SUNDAY AFTERNOON AND EVENING. TIMING... * SNOW WILL BEGIN THIS EVENING...SPREADING FROM WEST TO EAST. THE SNOW WILL CONTINUE SUNDAY...THEN END BY EARLY MONDAY MORNING FROM WEST TO EAST. THE MAJORITY OF THE SNOW ACCUMULATION IS ANTICIPATED TO OCCUR DURING THE DAYTIME HOURS ON SUNDAY. ALSO THIS IS WHEN MODERATE TO HEAVY SNOW IS MOST LIKELY TO TAKE PLACE. CONFIDENCE... * CONFIDENCE IS HIGH THAT MODERATE TO EVEN POSSIBLY HEAVY SNOW WILL OCCUR AT TIMES. ALSO IT IS POSSIBLE THAT RAIN OR EVEN FREEZING RAIN MAY MIX IN FOR SHORT PERIODS. HOWEVER...THERE IS LOWER CONFIDENCE IN EXACT SNOWFALL AMOUNTS AND THE EXACT LOCATION OF THE HEAVIEST AND HIGHER SNOWFALL TOTALS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ SMF
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this winter storm watch went out at Jan 30, 9:30 AM EST, 3 hours 3 minutes earlier.
Area forecast discussion, Jan 30, 9:30 AM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 930 AM EST FRI JAN 30 2015 .UPDATE... AVIATION SECTION HAS BEEN UPDATED BELOW. && .SYNOPSIS... ISSUED AT 329 AM EST FRI JAN 30 2015 THE MAIN FOCUS OF THE FORECAST PERIOD WILL BE A STORM SYSTEM PROGGED FOR SUNDAY/SUNDAY NIGHT. MODELS HAVE A SYSTEM APPROACHING FROM THE WEST/SOUTHWEST THAT IS EXPECTED TO BRING ACCUMULATING SNOWFALL LATE SATURDAY NIGHT THROUGH SUNDAY NIGHT. IN THE WAKE OF THE SYSTEM...BELOW NORMAL TEMPERATURES WILL PREVAIL ON MONDAY WITH HIGHS ONLY IN THE TEENS. ADDITIONAL PRECIPITATION CHANCES WILL BE POSSIBLE ON TUESDAY NIGHT/WEDNESDAY AS A COLD FRONT MOVES THROUGH CENTRAL INDIANA. && .NEAR TERM /TODAY/... ISSUED AT 329 AM EST FRI JAN 30 2015 HIGH PRESSURE WILL RESULT IN BENIGN CONDITIONS FOR THE NEAR TERM PERIOD. THE ONLY EXCEPTION WILL BE SOME POSSIBLE EARLY MORNING LAKE EFFECT SNOW SHOWERS OVER THE NORTHERN COUNTIES...BUT NO ACCUMULATIONS ARE EXPECTED. AS SUBSIDENCE STRENGTHENS THROUGH THE COURSE OF THE DAY...STRATOCUMULUS SHOULD BREAK UP BY THIS AFTERNOON. HIGHS WILL RANGE FROM THE UPPER 20S TO MID 30S FROM NORTH TO SOUTH...STUCK CLOSE TO GUIDANCE. && .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... ISSUED AT 329 AM EST FRI JAN 30 2015 THE MAIN FOCUS OF THE SHORT TERM PERIOD IS SNOWFALL AMOUNTS WITH SYSTEM PROGGED FOR SUNDAY/SUNDAY NIGHT. FIRST...PARTLY CLOUDY SKIES AND CALM CONDITIONS WILL PREVAIL TONIGHT THROUGH SATURDAY. HOWEVER...CLOUDS WILL INCREASE ACROSS THE FORECAST AREA ON SATURDAY AFTERNOON AS A STORM SYSTEM APPROACHES FROM THE CENTRAL PLAINS. GFS/EURO/NAM ARE ALL IN DECENT AGREEMENT WITH THE TRACK OF THIS SYSTEM...TAKING THE 700 MB LOW ACROSS CENTRAL INDIANA. THE OUTLYING MODEL AT THIS TIME IS THE EURO...WHICH TAKES THE TRACK JUST SLIGHTLY MORE NORTH THAN THE GFS AND NAM. EITHER WAY THOUGH...EXPECT SIGNIFICANT SNOW ACCUMULATIONS OVER CENTRAL AND NORTHERN PORTIONS OF CENTRAL INDIANA AS SWATH BETWEEN -2C AND -8C ISOTHERMS AT 850 MB LINES UP OVER THE NORTHERN TWO-THIRDS OF THE FORECAST AREA. IN ADDITION...1000-500MB THICKNESS LINES OF ALL 3 MODELS POINT TO THE CENTRAL AND NORTHERN COUNTIES. CONFIDENCE IS SLIGHTLY LOWER FOR THE SOUTHERN COUNTIES WHICH COULD RECEIVE SOME WINTRY MIX WITH JUST THE SLIGHTEST SHIFT OF TRACK TO THE NORTH. WESTERN COUNTIES COULD START SEEING SOME SNOWFALL AROUND SUN 00Z...BUT ISENTROPIC LIFT REALLY STRENGTHENS AFTER SUN 06Z. SO CURRENT THINKING IS HEAVIEST SNOW WILL FALL BETWEEN SUN 12Z-MON 00Z...QUICKLY TAPERING OFF BY MON 06Z. TEMPS...GENERALLY STUCK CLOSE TO MODEL BLEND WITH A FEW TWEAKS. TRENDED SLIGHTLY WARMER ON SATURDAY DUE TO SOUTHWESTERLY SURFACE FLOW AHEAD OF AFOREMENTIONED SYSTEM. THIS WILL HELP BUMP HIGHS UP INTO THE UPPER 30S. TEMPS WILL FALL BACK TO NORMAL ON SUNDAY THOUGH AS WINDS BACK TO THE EAST...AND PLUMMET INTO THE SINGLE DIGITS ON SUNDAY NIGHT AS WINDS BECOME NORTHERLY. && .LONG TERM /MONDAY THROUGH THURSDAY/... ISSUED AT 328 AM EST FRI JAN 30 2015 MUCH QUIETER WEATHER WILL BE THE RULE DURING THE LONG TERM. THE SYSTEM WHICH WILL BRING LONG SNOW SUNDAY WILL BE MOVING OFF THE MIDDLE ATLANTIC COAST MONDAY AND HIGH PRESSURE OVER THE UPPER MIDWEST WILL MOVE ACROSS OUR REGION LATE MONDAY AND MONDAY NIGHT. MONDAY AND MONDAY NIGHT WILL BE DRY AND QUITE COLD. TUESDAY WILL BE DRY AND A LITTLE WARMER AS THIS HIGH PRESSURE MOVES ON TO THE EAST AND A SOUTHERLY FLOW DEVELOPS ACROSS OUR REGION. BOTH THE GFS AND GEMNH MODEL BRINGS A COLD FRONT ACROSS OUR REGION WEDNESDAY WHILE THE EURO IS ABOUT 18 TO 24 HOURS SLOWER. PREFER THE FASTER GFS AND GEMNH MODEL AS THE EURO SEEMS TO HOLD UP THE NEXT SURGE OF ARCTIC AIR TOO LONG. WILL MENTION A CHANCE OF LIGHT SNOW LATE TUESDAY NIGHT AND WEDNESDAY WITH THE COLD FRONT. FAR SOUTHERN SECTIONS MAY SEE A PERIOD OF MIXED PRECIPITATION ON WEDNESDAY AS LOW LEVEL THICKNESS RISE TO NEAR OR SLIGHTLY ABOVE CRITICAL VALUES. I HAVE LOW CONFIDENCE THERE WILL BE ANY PRECIP WEDNESDAY NIGHT EVEN THOUGH SOME OF THE GUIDANCE INDICATES THIS. FOR NOW WILL ONLY MENTION A CHANCE OF FLURRIES FOR WEDNESDAY NIGHT. LOWERED TEMPERATURES A LITTLE MONDAY AND TUESDAY AS MOST AREAS WILL HAVE A PRETTY GOOD SNOW COVER. OTHERWISE...A MOS BLEND ON TEMPERATURES SEEM REASONABLE FOR MOST OTHER PERIODS. && .AVIATION /DISCUSSION FOR THE 301500Z TAF UPDATE/... ISSUED AT 930 AM EST FRI JAN 30 2015 WILL SEE CEILINGS FILL BACK IN BUT THEY WILL DO SO HIGH ENOUGH TO BE VFR AND CONDITIONS SHOULD REMAIN VFR THROUGH THE REST OF THE PERIOD. LOW PRESSURE OFF THE ATLANTIC COAST AND HIGH PRESSURE ACROSS IOWA WILL PRODUCE A NORTH TO NORTHWEST FLOW UP TO 12 KNOTS TODAY. DRIER AIR WILL PUSH INTO WESTERN SECTIONS LATER TODAY AND ACROSS REST OF OUR REGION TONIGHT AS HIGH PRESSURE BUILDS EASTWARD. EXPECT CU TO SCATTER OUT OVER WESTERN SECTIONS THIS AFTERNOON AND ELSEWHERE THIS EVENING WITH MOSTLY CLEAR CONDITIONS ALL AREAS LATER TONIGHT. NORTHWEST WINDS UP TO 12 KNOTS WITH GUSTS TO 20 KNOTS WILL GRADUALLY DECREASE LATER TODAY AND BECOME LIGHT TONIGHT. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....JH AVIATION...JH/CP VISIT US AT HTTP://WWW.WEATHER.GOV/IND FOLLOW US ON FACEBOOK...TWITTER AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSINDIANAPOLIS WWW.TWITTER.COM/NWSINDIANAPOLIS WWW.YOUTUBE.COM/NWSINDIANAPOLIS
Hazardous weather outlook, Jan 30, 5:00 AM EST, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 AM EST FRI JAN 30 2015 INZ021-028>031-035>049-051>057-060>065-067>072-311000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 AM EST FRI JAN 30 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: SNOW SHOWERS. HAZARDS: BLACK ICE AND SLIPPERY SPOTS. TIMING: THROUGH MID-MORNING. DISCUSSION: LIGHT SNOW SHOWERS COULD CREATE SOME SLICK ROADS EARLY THIS MORNING ACROSS PORTIONS OF CENTRAL INDIANA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. OUTLOOK: SIGNIFICANT ACCUMULATING SNOWFALL IS EXPECTED SATURDAY NIGHT THROUGH SUNDAY NIGHT. COLD TEMPERATURES WILL RETURN EARLY NEXT WEEK. DISCUSSION: A LOW PRESSURE SYSTEM WILL BRING THE THREAT OF SIGNIFICANT SNOWFALL ACCUMULATIONS MAINLY ON SUNDAY. COLD AIR WILL RETURN ON MONDAY...WITH BELOW ZERO WIND CHILLS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TDUD
In the hours before
Special weather statement, Jan 30, 8:19 AM EST, 4 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 819 AM EST FRI JAN 30 2015 INZ021-028>031-035>049-052>057-061>065-070>072-301600- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON- SHELBY-RUSH-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-LAWRENCE- JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...SHELBYVILLE... BLOOMINGTON...COLUMBUS...BEDFORD...SEYMOUR 819 AM EST FRI JAN 30 2015 ...SOME ICY SPOTS ON ROADS AND OTHER SURFACES THIS MORNING... LIGHT SNOW SHOWERS AND FLURRIES MOVING THROUGH CENTRAL INDIANA HAVE CREATED SLICK SPOTS ON ROADWAYS. MOTORISTS SHOULD USE CAUTION AND BE ALERT FOR ICY PATCHES THROUGH MIDDAY.
Nearby
Winter Storm Watches in Indiana, 2015Every winter storm watch in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.